Home > All News > Company News > Grandpa almost lost his life by refitting his insulin pen privately.

Grandpa almost lost his life by refitting his insulin pen privately.

Release Time:2019-04-16 Back to list

When it comes to insulin, sugar pals are no strangers. Recently, a 70-year-old sugar pal, Uncle Liu, was admitted to the Department of Endocrinology, Zhongda Hospital Affiliated to Southeast University. The old man "modified" an insulin pen by himself. It was supposed to be a "great invention", but the modified insulin pen almost cost Uncle Liu's life.

Critical:
Seventy-day-old people increase their injections and do not wake up conscious in the morning.

Uncle Liu, 73, has been suffering from diabetes for 19 years and has been using premixed insulin since eight years ago. Some time ago, Uncle Liu always felt dry mouth, dizziness and fatigue. Before dinner, blood sugar reached 20.1 mmol/L. So he increased the dose of insulin by himself, thinking about injecting more insulin, and the blood sugar would be fine if it dropped. In an interview, Uncle Liu recalled, "I didn't feel anything at that time, and I didn't feel any discomfort. I went to bed at 9 o'clock as usual."
Who knows, the next morning, the family found that Uncle Liu was unconscious and incontinence, and rushed to the Zhongda Hospital affiliated to Southeast University for rescue. Uncle Liu's blood sugar was only 1.9 mmol/L at that time. Endocrinologists in Zhongda Hospital immediately rescued him, and then Uncle Liu gradually became conscious and his body gradually improved. After careful treatment and nursing by doctors and nurses, blood sugar control gradually became stable.

Reasons:
Sudden hypoglycemia is actually caused by "deformed" insulin pen

Although Uncle Liu's blood sugar was effectively controlled, there was a problem that remained unsolved. Uncle Liu is a 19-year-old sugar pal who has been injecting insulin all the time. How could he suddenly suffer from hypoglycemia recently? In the Department of endocrinology, there is a saying that "blood sugar should be high rather than low", because once hypoglycemia occurs, it will lead to acute complications, which may lead to myocardial infarction or cerebral infarction, and more likely to coma and death. Therefore, it is also a very important mission for the diabetes specialist nurses in the Department of endocrinology to evaluate the causes of Uncle Liu's hypoglycemia.
While the diabetes specialist nurses carefully assessed Uncle Liu's daily routine, they suddenly found that Uncle Liu's insulin injection pen was not right. This insulin injection pen was transferred by Uncle Liu. The insulin pen and the insulin in it are different brands. Because the appearance of insulin of the two brands is different, in order to cooperate with the use of insulin, Uncle Liu also "modified" the appearance of insulin by himself. He just put a blue "little cap" on the outside of the insulin bottle body to use it reluctantly.

Reminder:
Standardized insulin injection, scientific treatment is very important

Yang Ting, a diabetes specialist nurse in Endocrinology Department of Zhongda Hospital, pointed out that the two brands of insulin bottles are different in "thickness". If the non-brand insulin pens and insulin are forcibly mixed, the injection is barely usable, but under the same conditions, the amount of insulin injected will change.
The accuracy of "deformed" insulin pen dosage is prone to change, and the concentration of insulin will also change. It seems that all the injections are in place, but it will directly lead to a larger fluctuation of blood sugar, and sometimes hypoglycemia will occur due to excessive concentration and dose. Therefore, for diabetic patients, standardized insulin injection plays a very important role in reaching blood sugar standards, blood sugar stability and so on.

Method of paymenthttps://xrhsw.en.alibaba.com/